Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jun 24, 2012, 8:35 PM MDT for 8 counties in Montana. It took effect at Jun 25, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 8:35 PM MDT (02:35 UTC)
- In effect from
- Jun 25, 2012, 12:00 PM MDT
- Expired
- Jun 25, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 90 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS85 KTFX 250235 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 835 PM MDT SUN JUN 24 2012 MTZ118-251200- /O.NEW.KTFX.FW.W.0008.120625T1800Z-120626T0300Z/ /O.CON.KTFX.FW.W.0007.000000T0000Z-120625T0600Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 835 PM MDT SUN JUN 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 118. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS HIGHER ELEVATIONS MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
4 follow-up statements
827 WWUS85 KTFX 250554 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1154 PM MDT SUN JUN 24 2012 MTZ118-251800- /O.EXP.KTFX.FW.W.0007.000000T0000Z-120625T0600Z/ /O.CON.KTFX.FW.W.0008.120625T1800Z-120626T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1154 PM MDT SUN JUN 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 118. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH MONDAY EVENING WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS HIGHER ELEVATIONS MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
606 WWUS85 KTFX 251846 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1246 PM MDT MON JUN 25 2012 MTZ118-260300- /O.CON.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1246 PM MDT MON JUN 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 118. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
827 WWUS85 KTFX 252042 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT MON JUN 25 2012 MTZ117-260300- /O.NEW.KTFX.FW.W.0009.120626T1600Z-120627T0300Z/ /O.EXA.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 242 PM MDT MON JUN 25 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 117...FOR MEAGHER COUNTY ONLY. ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 117 FOR MEAGHER COUNTY ONLY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW HUMIDITIES. TODAY * AFFECTED AREA...FIRE WEATHER ZONE 117...MEAGHER COUNTY ONLY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. TUESDAY * AFFECTED AREA...FIRE WEATHER ZONE 117...MEAGHER COUNTY ONLY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * FRONTAL PASSAGE...TUESDAY AFTERNOON BETWEEN 2 PM AND 6 PM EXPECT A WIND SHIFT TO WEST. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. && $$ MTZ118-260300- /O.NEW.KTFX.FW.W.0009.120626T1600Z-120627T0300Z/ /O.CON.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 242 PM MDT MON JUN 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. TODAY * AFFECTED AREA...FIRE WEATHER ZONE 118. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. TUESDAY * AFFECTED AREA...FIRE WEATHER ZONE 118. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS 10 TO 15 PERCENT. * FRONTAL PASSAGE...TUESDAY AFTERNOON BETWEEN 1 PM AND 5 PM EXPECT A WIND SHIFT TO WEST. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ HTTP://WEATHER.GOV/GREATFALLS
091 WWUS85 KTFX 260323 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 923 PM MDT MON JUN 25 2012 MTZ117-118-261530- /O.EXP.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/ /O.CON.KTFX.FW.W.0009.120626T1600Z-120627T0300Z/ CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 923 PM MDT MON JUN 25 2012 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 117 AND 118... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 118 AND FIRE WEATHER ZONE 117...MEAGHER COUNTY ONLY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. TUESDAY * AFFECTED AREA...FIRE WEATHER ZONE 118 AND FIRE WEATHER ZONE 117...MEAGHER COUNTY ONLY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * FRONTAL PASSAGE...TUESDAY AFTERNOON BETWEEN 1 PM AND 5 PM. EXPECT A WIND SHIFT TO THE WEST. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE FUELS ARE DRY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jun 24, 7:30 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 24, 7:30 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 730 PM MDT SUN JUN 24 2012 .UPDATE... HAVE ISSUED A RED FLAG WARNING FOR FIRE ZONE 118 ON MONDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH FORECASTED WARM TEMPERATURES...STRONG WINDS AND LOW RELATIVE HUMIDITIES. MLV && .AVIATION... UPDATED 2350Z. SOUTHWEST FLOW ALOFT CONTINUES OVER THE AREA. THE AIRMASS REMAINS VERY DRY IN THE LOWER LEVELS. ISOLATED THUNDERSTORMS REMAIN A POSSIBILITY ALONG THE ROCKY MOUNTAIN FRONT AND ACROSS THE HI-LINE THIS EVENING. GUSTY SURFACE WINDS WILL DECREASE AFTER 03Z. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... RED FLAG WARNING FOR FIRE ZONES 110 AND 111 REMAINS IN EFFECT THROUGH 9 PM MDT. SOME STRONGER WINDS AND LOW HUMIDITY VALUES HAVE ALSO MOVED INTO THE SOUTHERN PORTION OF ZONE 118 AND HAVE ISSUED A RED FLAG WARNING UNTIL MIDNIGHT MDT. ANOTHER WARNING HAS BEEN ISSUED FOR MONDAY AFTERNOON AND EVENING FOR ZONES 110...111 AND 118 FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. MPJ/MLV && .PREV DISCUSSION... /ISSUED 550 PM MDT SUN JUN 24 2012/ TONIGHT THROUGH TUESDAY...SAME OLD PATTERN CONTINUES FOR THE FORECAST AREA THROUGH THE SHORT TERM. A DEEP UPPER LOW IS OVER THE PACIFIC NORTHWEST COAST WHILE A RIDGE REMAINS ENTRENCHED ALONG THE MONTANA-DAKOTAS BORDER. MODELS HAVE DONE A PRETTY TERRIBLE JOB HANDLING THE LOW CLOUDS IN NORTH CENTRAL MONTANA BUT SATELLITE IMAGERY CONTINUES TO SHOW THE CLOUD COVER ERODING FROM THE SOUTH. VERY UNSURE ABOUT THE CHANCE OF PRECIPITATION ACROSS NORTH CENTRAL MONTANA TONIGHT. THE GFS HAS A LARGE BULLSEYE OF QPF IN THIS REGION FOR THIS EVENING BUT THE OTHER MODELS REMAIN DRY...EXCEPT THEY ARE SHOWING QUITE A BIT OF INSTABILITY. HAVE GONE WITH A MENTION OF ISOLATED POPS OVERNIGHT BUT EXPECT THAT IF ANYTHING GETS GOING OVER THE WESTERN MOUNTAINS THIS AFTERNOON...THOSE STORMS COULD MOVE OUT OVER THE PLAINS AND CONTINUE WITH ELEVATED CONVECTION THROUGH MUCH OF THE NIGHT. PATTERN CONTINUES TO LOOK UNSETTLED WITH PERIODS OF SHOWERS AND THUNDERSTORMS EXPECTED MONDAY AFTERNOON AND EVENING. BEST LOCATION FOR POSSIBLE SEVERE STORMS WILL BE OVER EASTERN MONTANA MONDAY EVENING AND SOME OF THESE COULD EXTEND INTO MY NORTHEAST ZONES. HAVE LEFT MENTION OF SEVERE OUT OF THE FORECAST FOR NOW BUT WOULD NOT BE SURPRISED TO SEE MODELS AND/OR SPC INCREASE THE LIKELIHOOD BY TOMORROW MORNING. CORE OF THE UPPER LOW FINALLY SWINGS ACROSS THE NORTHERN ROCKIES AND INTO CANADA ON TUESDAY. WIDESPREAD RAIN IS EXPECTED OVER THE GLACIER PARK REGION AND HPC HAS PUT NORTHWEST MONTANA INTO THE EXCESSIVE RAINFALL OUTLOOK. MPJ TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE ACROSS THE NORTHERN ROCKIES INTO ALBERTA TUESDAY NIGHT. THE AIRMASS WILL BE UNSETTLED AND THUNDERSTORMS COULD CONTINUE INTO THE LATE EVENING. BRISK WINDS ASSOCIATED WITH THE SURFACE LOW IN CANADA WILL BRING COOLER AIR INTO REGION THROUGH WEDNESDAY. HIGH PRESSURE ALOFT WILL BE IN PLACE THURSDAY AND THE AIRMASS WILL BE DRY AND STABLE. A SHORTWAVE WILL CROSS THE ROCKIES THURSDAY NIGHT BUT WITH THE DRY AIRMASS THE CHANCE OF PRECIPITATION WILL REMAIN LOW. HIGH PRESSURE WILL REBUILD FRIDAY BUT ANOTHER SHORTWAVE WILL MOVE MOISTURE INTO THE RIDGE ON SATURDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE AREA SATURDAY AND SUNDAY. ZELZER. && .PRELIMINARY POINT TEMPS/POPS... GTF 59 89 59 79 / 10 10 20 20 CTB 56 76 55 67 / 20 10 30 60 HLN 58 93 58 80 / 10 10 20 20 BZN 53 93 54 82 / 0 10 10 10 WEY 47 84 49 69 / 0 10 10 10 DLN 53 89 53 74 / 0 10 10 10 HVR 61 90 61 85 / 20 10 20 30 LWT 59 91 59 84 / 10 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BROADWATER... CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...GALLATIN... JEFFERSON...MEAGHER. RED FLAG WARNING FROM NOON TO 9 PM MDT MONDAY BEAVERHEAD... BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK... GALLATIN...JEFFERSON...MADISON...MEAGHER. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD... MADISON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 24, 4:34 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 434 PM MDT SUN JUN 24 2012 MTZ008-014-015-052-053-055-252245- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 434 PM MDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IS IN EFFECT UNTIL MIDNIGHT. VERY WARM AND DRY CONDITIONS WILL BRING INCREASED FIRE DANGER OVER SOUTHWEST MONTANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM AND DRY CONDITIONS WILL CONTINUE TO BRING INCREASED FIRE DANGER OVER SOUTHWEST MONTANA MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009>013-044>051-054-252245- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- 434 PM MDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT VERY WARM AND DRY CONDITIONS ARE EXPECTED ON SUNDAY AND MONDAY WITH HIGH TEMPERATURES REACHING THE UPPER 80S TO MID 90S OVER THE VALLEYS AND PLAINS. LOW HUMIDITIES WILL ALSO BRING AN INCREASE IN FIRE DANGER CONDITIONS BUT NO FIRE WEATHER HEADLINES ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WARM AND DRY CONDITIONS ARE EXPECTED ON SUNDAY AND MONDAY WITH HIGH TEMPERATURES REACHING THE UPPER 80S TO MID 90S OVER THE VALLEYS AND PLAINS. LOW HUMIDITIES WILL ALSO BRING AN INCREASE IN FIRE DANGER CONDITIONS BUT NO FIRE WEATHER HEADLINES ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 24, 4:46 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 PM MDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 8 ENE CHOTEAU 47.87N 112.02W
06/23/2012 M1.25 INCH TETON MT TRAINED SPOTTER
HAIL UP TO THE THE SIZE OF HALF DOLLARS COVERNING THE
GROUND.
0753 PM HAIL CHOTEAU 47.81N 112.18W
06/23/2012 E1.00 INCH TETON MT TRAINED SPOTTER
0801 PM HAIL 1 NW CHOTEAU 47.82N 112.19W
06/23/2012 E1.00 INCH TETON MT TRAINED SPOTTER
HAIL COVERED GROUND... TREE FOLIAGE DAMAGED. GROUND FOG
AS STORM CLEARED.
0803 PM HAIL 1 N CHOTEAU 47.82N 112.18W
06/23/2012 E1.00 INCH TETON MT TRAINED SPOTTER
0811 PM HEAVY RAIN 1 NE CHOTEAU 47.82N 112.17W
06/23/2012 M2.20 INCH TETON MT TRAINED SPOTTER
2.2 RAIN IN 30 MINUTES WITH HAIL COVERING GROUND.
0817 PM HAIL 8 ENE CHOTEAU 47.87N 112.02W
06/23/2012 M1.75 INCH TETON MT TRAINED SPOTTER
HAIL MOSTLY .25 TO .375 BUT A FEW STONES MEASURED TO
GOLF BALL.
0846 PM HAIL 4 NW BRADY 48.08N 111.90W
06/23/2012 E1.00 INCH PONDERA MT PUBLIC
0930 PM HEAVY RAIN SHELBY 48.51N 111.86W
06/23/2012 M0.90 INCH TOOLE MT BROADCAST MEDIA
1 HOUR RAIN TOTAL ENDING AT 930 PM. RADIO STATION KSEN
REPORTED A TREE BRANCH TOOK OUT A POWER TRANSFORMER
WHICH RESULTED IN A LOSS OF POWER AT THE RADIO STATION.
1000 PM TSTM WND GST 6 NNE GALATA 48.55N 111.29W
06/23/2012 M63 MPH TOOLE MT MESONET
63 MPH WIND GUST MEASURED AT NORTH GALATA.
1027 PM HAIL 13 SSE LOTHAIR 48.31N 111.09W
06/23/2012 E1.00 INCH LIBERTY MT TRAINED SPOTTER
TIBER DAM
1027 PM NON-TSTM WND DMG 13 SSE LOTHAIR 48.31N 111.09W
06/23/2012 LIBERTY MT TRAINED SPOTTER
TIBER DAM
&&
EMANUELThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:20 PM MDT | Special Weather Statement | TFX | Hill | 40 min |
| Jun 24, 11:52 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 38 min |
| Jun 25, 12:23 AM MDT | Severe Thunderstorm Warning | TFX | Hill | 37 min |
| Jun 25, 12:58 AM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 30 min |
| Jun 25, 2:42 PM MDT | Red Flag Warning | TFX | Broadwater, Cascade, Fergus, Gallatin, Jefferson, Judith Basin and 2 more | 33 hr |
| Jun 25, 2:45 PM MDT | High Wind Watch | TFX | 21 hr | |
| Jun 25, 4:19 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 26 min |
| Jun 25, 4:44 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 46 min |
| Jun 25, 5:33 PM MDT | Special Weather Statement | TFX | Pondera | 42 min |
| Jun 25, 5:38 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 52 min |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.